Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 281, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 1, 2004, 9:04 AM CST for Dent County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 9:04 AM CST (15:04 UTC)
- Expired
- Nov 1, 2004, 9:30 AM CST
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 011504 SVRSGF MOC065-011530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 903 AM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENT COUNTY IN MISSOURI. * UNTIL 930 AM CST. * AT 900 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF SALEM...OR 15 MILES SOUTH OF STEELVILLE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN DENT COUNTY...INCLUDING THE TOWN OF SLIGO. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3779 9156 3764 9143 3778 9113 3794 9127 $$ GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:45 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Nov 1, 3:45 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CST MON NOV 1 2004 ...MAJOR FLOOD EVENT UNFOLDING ACROSS THE MISSOURI OZARKS... DISCUSSION... SERIOUS CONCERNS REVOLVE AROUND FLOODING OVER THE NEXT 24 HOURS. WATER VAPOR IMAGERY INDICATES THE PRIMARY UPPER LEVEL COLD CORE BEGINNING TO WRAP UP OVER NORTHERN NEW MEXICO. THE PROBLEM IS THAT THE SYSTEM HAS DUG FURTHER SOUTH THAN EXPECTED...RESULTING IN A SLOWER FRONTAL AND UPPER LOW PASSAGE THAN INITIALLY THOUGHT. IN RESPONSE...THE GULF OF MEXICO MOISTURE TAP WILL REMAIN IN TACT OVER THE OZARKS FOR SEVERAL MORE HOURS...ALLOWING FOR A PROLONGED PERIOD OF HEAVY RAIN...ENHANCING THE FLOOD POTENTIAL. THE RAINFALL HAS PROVED TO BE VERY EFFICIENT IN NATURE AS RADAR ESTIMATES FROM THE KSGF 88-D ARE UNDERESTIMATING HOURLY AND STORM TOTALS. A CARPET BOMB FLASH FLOOD WARNING HAS BEEN ISSUED FOR SEVERAL COUNTIES FROM SOUTHWEST MISSOURI UP INTO THE LAKE OF THE OZARKS REGION. STAY TUNED FOR FUTURE WARNINGS AND STATEMENTS CONCERNING THIS LIFE THREATENING WEATHER EVENT. BOTH THE GFS AND THE ETA SHIFTS THE BELT OF HEAVY RAIN EAST WITH TIME TODAY...LINGERING THIS LINE OVER SOUTH CENTRAL MISSOURI A FEW HOURS INTO TONIGHTS PERIOD. GIVEN THE POSITIONING OF THE UPPER LOW AND LONG WAVE TROUGH...THIS BAND OF HEAVY PRECIPITATION MAY PROGRESS MUCH SLOWER THAN THE MODELS INDICATE. IN ANY CASE...PRECIPITATION CHANCES REMAIN HIGH AND THIS WILL BE REFLECTED IN THE GRIDS AND ZONES. UNTIL THE PASSAGE OF THE MAIN SYSTEM GETS THROUGH...PRECIPITATION CHANCES ARE GOING TO EXIST. AS OF NOW...THE GFS HAS THE UPPER LOW SWINGING THROUGH DURING THE DAY ON WEDNESDAY. THEREFORE HAD TO INTRODUCE LIKELY POPS IN THIS PERIOD. AS A MATTER OF FACT...THE GFS DOESNT GIVE THE AMOUNT OF QPF JUSTICE. THE MODEL IS WAY UNDERDONE SO LOOK FOR ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY. WOULDNT BE SURPRISED TO SEE THE UPPER LOW SWING THROUGH EVEN SLOWER THAN THE CURRENT SOLUTION...SO POPS MAY NEED TO BE INTRODUCED INTO WEDNESDAY NIGHTS PERIOD AS WELL. HEADING INTO THE LONG TERM...MEDIUM RANGE MODELS STILL INDICATE A PERIOD WITH ZONAL FLOW ACROSS THE LOWER 48. MUCH COOLER TEMPERATURES WILL EXIST WITH HIGHS ONLY IN THE 50S...AND LOWS IN THE 30S AND 40S. AS OF RIGHT NOW...I CANT PINPOINT ANY PERIODS WHERE PRECIPITATION CHANCES EXIST. HOWEVER...GIVEN THE SERIES OF SHORTWAVES THAT WILL MIGRATE THROUGH THE FLOW...PRECIPITATION CHANCES WILL LIKELY BE INTRODUCED WITH TIME IN A FEW OF THESE PERIODS. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE THE PRIMARY AVIATION HAZARD ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. LOOK FOR THIS BAND OF HEAVIER PRECIPITATION TO REMAIN OVER THE REGION THROUGH MUCH OF TODAY. THIS WILL ULTIMATELY LOWER CEILINGS TO IFR CONDITIONS WITH THE HEAVIER PRECIPITATION...WITH VARIABLE VISIBILITIES. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WARNINGS IN EFFECT THROUGH 900AM FOR SEVERAL COUNTIES OVER SOUTHWEST AND CENTRAL MISSOURI. KS...NONE. CRAMER
Hazardous weather outlook, Nov 1, 5:24 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 AM CST MON NOV 1 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011900- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 524 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: MAJOR FLOODING. AREAS AFFECTED AND TIMING: MAJOR FLOODING IS EXPECTED OVER AREAS OF SOUTHWEST AND CENTRAL MISSOURI THROUGH TODAY. DISCUSSION: UNUSUAL AMOUNTS OF MOISTURE CONTINUES TO SURGE INTO EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. A WARM FRONT IS SITUATED OVER THE AREA...ALLOWING FOR STRONG FORCING TO INTERACT WITH THIS MOISTURE...CREATING A LARGE BAND OF HEAVY SHOWERS AND THUNDERSTORMS. HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...CREATING THE POTENTIAL FOR A MAJOR FLOOD EVENT OVER THE OZARKS. FLASH FLOODING OF WELL TRAVELED HIGHWAYS...URBAN STREETS...AND SMALL STREAMS AND RIVERS WILL OCCUR TODAY. A VERY DANGEROUS SITUATION IS UNFOLDING OVER THE REGION AND MORNING COMMUTERS SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING TO DESTINATIONS TODAY. WATER RESCUES HAVE ALREADY OCCURRED THIS MORNING. FLASH FLOODING IS THE NUMBER ONE WEATHER RELATED KILLER IN THE OZARKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. AGAIN...THIS IS A LIFE THREATENING WEATHER EVENT THAT SHOULD BE TAKEN VERY SERIOUSLY. LAW ENFORCEMENT...EMERGENCY MANAGERS...AND LOCAL GOVERNMENT OFFICIALS SHOULD TAKE ACTION IN PREPARING FOR MAJOR FLOODING. ADDITIONAL INFORMATION: FLASH FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL COUNTIES ACROSS SOUTHWEST AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLOODING WILL AGAIN BE POSSIBLE TUESDAY INTO WEDNESDAY AS A VIGOROUS UPPER LEVEL DISTURBANCE APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER
In the hours before
Local storm report, Nov 1, 7:36 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0836 AM CDT MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 5 NW BRANSON 36.70N 93.28W
11/01/2004 TANEY MO LAW ENFORCEMENT
SYCAMORE CHURCH ROAD FLOODED.Local storm report, Nov 1, 7:39 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0739 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD STOTTS CITY 37.10N 93.97W
11/01/2004 LAWRENCE MO LAW ENFORCEMENT
HIGHWAY 97 NORTH OF STOTTS CITY FLOODED ALONG WITH
SEVERAL FARM ROADS. INITIAL FLOOD TIME UNKNOWN.
SRLocal storm report, Nov 1, 8:02 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0802 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD WENTWORTH 36.98N 94.08W
11/01/2004 NEWTON MO LAW ENFORCEMENT
LOW WATER CROSSING OVER CEDAR RD EAST OF WENTWORTH
FLOODED. TIME OF INITIAL FLOOD UNKNOWN.
SRLocal storm report, Nov 1, 8:10 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0810 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD ORONOGO 37.20N 94.48W
11/01/2004 JASPER MO LAW ENFORCEMENT
FLOODING REPORTED NEAR THE INTERSECTION OF HIGHWAY O AND
96 NEAR ORONOGO. TIME OF INITIAL FLOOD ESTIMATED.
SRLocal storm report, Nov 1, 8:55 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0855 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD LINCOLN 38.40N 93.33W
11/01/2004 BENTON MO LAW ENFORCEMENT
NUMEROUS ROADS FLOODED THROUGHOUT COUNTY, INCLUDING
WHITMAN ROAD, HIGHWAY F AT FIVE BRIDGES, FORDNEY ROAD
EAST OF LINCOLN, COFFE ROAD, AND CENTERLINE ROAD WERE
FLOODED. TIME OF REPORTS RANGED FROM 506 AM TO 543 AM.
0730 AM FLASH FLOOD 5 SE AVA 36.90N 92.59W
11/01/2004 DOUGLAS MO EMERGENCY MNGR
LOW WATER CROSSING ALONG HIGHWAY FF FLOODED.
SRLocal storm report, Nov 1, 9:03 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0903 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD CAMDENTON 38.00N 92.75W
11/01/2004 CAMDEN MO LAW ENFORCEMENT
FLOODING REPORTED OVER NORMACK ESTATES ROAD NEAR
CAMDENTON
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:22 AM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Nov 1, 1:58 AM CST | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Nov 1, 2:42 AM CST | Flash Flood Warning | SGF | Christian, Greene, Polk | 6 hr |
| Nov 1, 3:24 AM CST | Flash Flood Warning | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 11 more | 6 hr |
| Nov 1, 4:31 AM CST | Flash Flood Warning | SGF | Camden | 5 hr |
| Nov 1, 5:24 AM CST | Flash Flood Warning | SGF | Laclede, Miller, Taney, Webster | 4 hr |
| Nov 1, 5:58 AM CST | Flash Flood Warning | SGF | Douglas, Ozark, Wright | 4 hr |
| Nov 1, 7:11 AM CST | Flash Flood Warning | SGF | Maries, Phelps, Pulaski, Texas | 2 hr |
| Nov 1, 9:27 AM CST | Flash Flood Warning | SGF | Dent, Douglas, Howell, Maries, Oregon, Ozark and 5 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.